Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Social Anxiety: Lexapro to Wellbutrin due to weight gain

I have Social Anxiety Disorder (primary) with Depression. I took Lexapro 10 mg for a year and a half and gained 15 pounds and had a low libido. My doctor added Wellbutrin XL 150 mg about 6 months ago to counteract the symptoms, but it didn't help. My new doctor had me taper off the Lexapro (3 days off now - nausea, cramping, sleepiness, nightmares, headache, dizziness) and wants me to try staying on the Wellbutrin XL 150 mg alone. I wonder, if it didn't help anything with the Lexapro, what good could it really do? Anyhow, I really need a good med for Social Anxiety disorder without weight gain or sexual side effects (not counting Benzos like Xanax, which I don't want to take long-term). Any help would be wonderful! Thanks.
2 Responses
Avatar universal
Lexapro worked amazingly for me but I too gained weight and had sexual problems.  The Dr put me on Wellbutrin alone and it did nothing for me. I have anxiety but am not depressed though so Wellbutrin may help for your depression.  Obviously it's different for everyone. I actually was wondering if Wellbutrin would cancel out the side effects of Lexapro if taken together. Obviously it didn't for you, but I wonder if it does typically since your Dr suggested it.
Avatar universal
i had been on lexapro 20 - 40 mg (varied over time) for over 4 years after experiencing post-partum depression. i have always had anxiety and, at times anxiety attacks. before my son, i would do yoga and sometimes therapy and felt like i was managing it really well. but after he was born i wanted to focus on him and not worry about anxiety attacks. so, i started the lexapro and it really helped. i liked it a lot and the only reason that i wanted to stop taking it was the fact that i gained 30 pounds over the 4 years and weight gain has NEVER been a problem for me before. in fact,, i had a hard time keeping my weight up at times. i tapered off of the lexapro, but still had side effects (dizzy, irritable, nightmares, ect). and i started wellbutrin (300 mg) hoping it might have the same effect for me without the weight gain but it has been 4 weeks and i have not liked it at all. it has made me extremely irritable, impatient, sometimes dizzy and i feel a little "disconnected". i'm stopping it because it is actually making me feel worse. i'm going to try taking nothing, doin yoga again and getting my weight back down and i think it'll be better than the wellbutrin!
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?